Donate Now
Post New Topic  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Ask Scarleteen » throwing up while taking the pill

 - UBBFriend: Email this page to someone!    
Author Topic: throwing up while taking the pill
Mariel
Neophyte
Member # 46238

Icon 1 posted      Profile for Mariel     Send New Private Message       Edit/Delete Post   Reply With Quote 
I read a few posts regarding getting sick after taking the pill, but none of them quite answered my question (so I'm sorry if my asking seems redundant :/)
Two weeks ago I was out with some friends and had a little bit too much red wine (which I'm allergic to) and threw up. I take my pill everyday at 10pm without fail, and I know I threw up sometime around the 1:00-1:30am time frame (so 3/3.5 hours after I took my pill) (and then again the following morning). However, this was only my second pill in my new pack of BCP (I was on my week of inactive pills before that). 6-7 days after that I visited my boyfriend and we had *protected* sex (no slippage or tearing to our knowledge), but then fooled around a little/dry humped for a minute when I was only wearing thin underwear and him nothing.
My questions are:
1. Would my pill be ineffective since I threw up about 3 hours after taking it
2. will the fact that I had just started a new pack of pills two days prior have any bearing on the effectiveness, particularly after thowing up?
thanks!!

[ 04-16-2011, 01:48 PM: Message edited by: Mariel ]

Posts: 32 | From: New York City | Registered: Mar 2010  |  IP: Logged | Report this post to a Moderator
OWL Dan
Activist
Member # 49077

Icon 1 posted      Profile for OWL Dan     Send New Private Message       Edit/Delete Post   Reply With Quote 
I do not see any real risks here since he used a condom and you were wearing something later. Also, you still should have had some protection from being on the pill. The first few pills of a pack are the most important and it is hard to know how much of the pill was absorbed before you vomited, but as long as you have taken the others on time you will still have some protection. I would suggest simply being extra safe and considering using condoms during this pack.

--------------------
Dan

Posts: 842 | From: Ohio | Registered: Sep 2010  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen